Ask a doctor

Crepey, Scaly Skin After Superficial Injection of Belotero 2 Weeks Ago?

I had Belotero injected superficially in the tear troughs two weeks ago. One eye is still bruised and swollen and the other is slightly puffy. I am worried because the skin there is now extremely scaly, crepey, and shriveled. Is this normal? Is this part of the healing phase? Please help, thanks!

Doctor Answers (2)

Crepey, scaly skin after Belotero 2 weeks ago?

+1

Your skin looks red and irritated. Some people react to the topical numbing cream and ice creating a type of contact dermatitis. If you suspect that is the case you should tell your doctor.  You may be allergic to something in the topical. In the meantime a soothing moisturizer should be used. Sometimes 1% cortisone cream OTC is used for a few days to help, but check with your doctor first to be sure what is going on.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 141 reviews

Issues after Belotero injection

+1

Your photo is showing quite a bit of redness on your lower eyelid extending down to your cheek. If this is not makeup then you may have infection. Did you have any pain? It is possible that you may experience allergic reaction to the injection but usually the rash/redness is bilateral. Make sure you go back to your injecting physician and reevaluate. This much of erythema 2 weeks after injection is not normal, so don't ignore it. At my practice, it routine to have the patient return 1 to 2 weeks after the injection to make sure everything is ok. 

Best Wishes, 

Stewart Wang, MD FACS, Wang Plastic Surgery

Stewart Wang, MD, FACS
Los Angeles Plastic Surgeon
4.5 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.